Open Access iconOpen Access

ARTICLE

crossmark

Optimal Eighth-Order Solver for Nonlinear Equations with Applications in Chemical Engineering

Obadah Said Solaiman, Ishak Hashim*

Department of Mathematical Sciences, Universiti Kebangsaan Malaysia, Bangi Selangor, 43600, Malaysia

* Corresponding Author: Ishak Hashim. Email: email

Intelligent Automation & Soft Computing 2021, 27(2), 379-390. https://doi.org/10.32604/iasc.2021.015285

Abstract

A new iterative technique for nonlinear equations is proposed in this work. The new scheme is of three steps, of which the first two steps are based on the sixth-order modified Halley’s method presented by the authors, and the last is a Newton step, with suitable approximations for the first derivatives appeared in the new scheme. The eighth-order of convergence of the new method is proved via Mathematica code. Every iteration of the presented scheme needs the evaluation of three functions and one first derivative. Therefore, the scheme is optimal in the sense of Kung-Traub conjecture. Several test nonlinear problems are considered to compare the performance of the proposed method according to other optimal methods of the same order. As an application, we apply the new scheme to some nonlinear problems from the field of chemical engineering, such as a chemical equilibrium problem (conversion in a chemical reactor), azeotropic point of a binary solution, and volume from van der Waals equation. Comparisons and examples show that the presented method is efficient and comparable to the existing techniques of the same order.

Keywords


Cite This Article

APA Style
Solaiman, O.S., Hashim, I. (2021). Optimal eighth-order solver for nonlinear equations with applications in chemical engineering. Intelligent Automation & Soft Computing, 27(2), 379-390. https://doi.org/10.32604/iasc.2021.015285
Vancouver Style
Solaiman OS, Hashim I. Optimal eighth-order solver for nonlinear equations with applications in chemical engineering. Intell Automat Soft Comput . 2021;27(2):379-390 https://doi.org/10.32604/iasc.2021.015285
IEEE Style
O.S. Solaiman and I. Hashim, "Optimal Eighth-Order Solver for Nonlinear Equations with Applications in Chemical Engineering," Intell. Automat. Soft Comput. , vol. 27, no. 2, pp. 379-390. 2021. https://doi.org/10.32604/iasc.2021.015285

Citations




cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1956

    View

  • 1246

    Download

  • 1

    Like

Share Link